Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

Withdrawing from Mirapex


  • Please log in to reply
1 reply to this topic

#1 bobthomas

bobthomas

    Newbie

  • Members
  • Pip
  • 1 posts

Posted 18 March 2010 - 04:23 PM

I am 76 years old. Had been told for years that I had a familial tremor of the right hand. Was diagnosed with Parkinson's in 2004 and did not take any medication until 2007. At that time I was put on Mirapex 1/2 mil. 4 times a day. This did not help my tremor at all and I gained weight, had trouble sleeping at night. In 2008 I started on Sinimet 100/25 4 times a day. This helped my tremor considerably. Because of my weight gain, poor sleeping habits and alot of negative information about Mirapex, my doctor decided to withdraw the Mirapex 2 months ago. I started to sleep much better and felt my mind was clearer. Going off the Mirapex I had increased the Sinimet by 1/2 tablet 4 times a day thinking it would off set the Mirapex. For the first month everything seemed OK. Then I noticed I could not control my tongue and was chewing on my lip. My doctor said it was an overdose of the Sinimet and to go off the extra 1/2. I did and the tongue problem stopped. On doing that my tremor of my right hand got very bad to the point of being unbearable. On calling my doctor the other day his only advise was to go back on the Mirapex. I hesitate to start that again as so many people in our support group we are in have had bad experiences with Mirapex and with new information coming out about bad withdrawal symptoms many are experiencing makes me not want to use this drug. Other than this unbearable tremor, my only other symptoms are alot of saliva and drooling when sleeping, difficulty writing or using computer mouse. My motor and balance skills are still good and I walk well. I am thinking about seeing another neurologist but it will take time for appointment. What would your suggestions be in this case? Thanks for your dedication in answering these questions. Bob

#2 Dr. Fernandez

Dr. Fernandez

    Advanced Member

  • Members
  • PipPipPip
  • 215 posts

Posted 18 March 2010 - 10:00 PM

Well, if the tremor is not very bothersome and you can still do your day-to-day activities without much problem, then I would not do anything.

If the tremor is bothersome, then you can try amantadine, it might help the tremor and will not cause the dyskinesias (extra movements) that you experienced when you increased the dose of sinemet. However, you have to be careful and watch for leg swelling.

If you are unable to tolerate this or it does not work, there are several others that can be tried, but these are usually a hit or miss. If it is really bothersome, DBS surgery is reliable in decreasing tremors--if you are willing and you have no symptoms of significant cognitive impairment.

Yours,
Hubert H. Fernandez




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users